Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 7, 2005, 9:59 PM CDT for Madison County, Pierce County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2005, 9:59 PM CDT (02:59 UTC)
- Expired
- May 7, 2005, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Madison County, NE, Pierce County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:30 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 7, 7:30 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 730 PM CDT SAT MAY 7 2005 .DISCUSSION... ...MESOSCALE UPDATE... SCT TSRA CONT TO WORK EWD THRU CNTRL NEB. ACTIVITY NOW STARTING TO ENTER BOON/ANTELOPE/KNOX COUNTIES IN THE OAX CWA. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AROUND 30 TO 35 MPH. SOME REPORTS OF PEA SIZE HAIL WITH THE STRONGER CELLS IN BOON COUNTY. 00Z KOAX SOUNDING INDCS DRYING WITHIN THE BOUNDARY LAYER SINCE 12Z AS THE LO-LVL FLOW HAD VEERED. THIS HAS CREATED A SIG AMOUNT OF INHIBITION ACRS THE CNTRL ERN CWA ATTM. THUS AS ACTIVITY OVR THE WRN CWA CONTS EWD EXPECTED A WEAKENING TREND TO CONT. SVR THREAT IS VERY MARGINAL FOR OUR AREA. WL LIKELY BE WARNING ON STORMS THAT EXHIBIT A 50 DBZ CORE TO GREATER THAN 28 K FT FOR HAIL. OTHERWISE WITH STG SRLY FLOW WITHIN THE BOUNDARY LAYER...WHILE WE ARE STILL MIXED...SOME GUSTS TO NR 50 MPH ARE POSSIBLE AS WE SAW IN EARLIER ACTIVITY ACRS W-CNTRL IA. AS BOUNDARY-LAYER DECOUPLES WITH LOSS OF INSULATION...EXPECT LO-LVL JET TO ONCE AGAIN DVLP TONIGHT WITH ALL THE MASS CONVERGENCE IN THE DAKOTAS...AND THUS TSRA ACTIVITY EXPECTED TO DIMINISH IN CWA AROUND 06-08Z. BOUSTEAD && .PREVIOUS DISCUSSION... MAIN FORECAST CHALLENGES WILL CONTINUE TO BE TIMING AND AREAL COVERAGE OF PRECIP TONIGHT INTO SUNDAY...THEN TIMING OF ADDITIONAL PRECIP BEGINNING AROUND WEDNESDAY NEXT WEEK. SHORT TERM...BAND OF ELEVATED SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS SOUTHEAST PORTIONS OF THE CWA DURING THE LATE MORNING AND EARLY AFTERNOON HAD MOVED EAST OF THE AREA AT 18Z BUT ADDITIONAL SHOWERS CONTINUE TO DEVELOP OVER EASTERN KANSAS. THE ACTIVITY OVER KANSAS APPEARS TO BE BEST BET FOR THUNDERSTORM DEVELOPMENT WHICH WOULD IMPACT THE FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING. SUFFICIENT MOISTURE IN PLACE ACROSS THE AREA BUT SURFACE BOUNDARIES WELL WEST AND NORTH OF THE AREA THIS AFTERNOON. STRONG WAVE LIFTING ACROSS EASTERN COLORADO INTO WESTERN WESTERN NEBRASKA EXPECTED TO INITIATE PRIMARY COMPLEX OF STORMS AHEAD OF THE DRY LINE/COLD FRONT OVER WESTERN AND CENTRAL NEBRASKA. 07/00Z 4KM WRF INDICATED DEVELOPMENT A LITTLE FURTHER SOUTH OVER CENTRAL KANSAS...THEN SPREADS THIS ACTIVITY INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE LATE AFTERNOON AND EVENING. LATEST RADAR LOOPS DOES SHOW SOME ACTIVITY IN THAT AREA WITH ENHANCEMENT ON IR IMAGE. OVERALL NOT A LOT OF CHANGE TO THE SHORT TERM FORECAST. SOME SCATTERED THUNDERSTORMS MAINLY BEFORE MIDNIGHT TONIGHT THEN SLIGHT POPS INTO SUNDAY MORNING. MODELS AGREE IN PLACING FRONT OVER THE CWA BY SUNDAY AFTERNOON AND MOVING IT ACROSS THE AREA SUNDAY NIGHT. THIS SHOULD BE BEST TIME FOR POPS ALTHOUGH QPF FIELDS BETWEEN NAM AND GFS SHOW DIFFERENT SOLUTIONS WITH GFS FURTHER NORTH. BREAK BETWEEN SYSTEMS MONDAY INTO TUESDAY WITH PERIOD OF DRY WEATHER. GFS AND ECMWF BRING NEXT SYSTEM INTO THE WESTERN U.S. BY TUESDAY BUT DIFFER IN HANDLING OF SURFACE SYSTEM ON WEDNESDAY...ALTHOUGH IN A LITTLE BETTER AGREEMENT BY THURSDAY. ONLY MINOR CHANGES TO THE EXTENDED PERIOD IN THIS FORECAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
Hazardous weather outlook, May 7, 5:00 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SAT MAY 7 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. PARTS OF NORTHEAST NEBRASKA MAY SEE MORE WIDESPREAD THUNDERSTORM ACTIVITY AS STORMS OVER CENTRAL NEBRASKA MOVE NORTHEAST TOWARD THE AREA. A FEW STORMS MAY REACH SEVERE LEVELS THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY. SOME STORMS MAY BE SEVERE SUNDAY AFTERNOON AS A COLD FRONT MOVES INTO THE AREA. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE YET SUNDAY EVENING. ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE PLAINS BY MID WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY NIGHT AND CONTINUING THROUGH FRIDAY. SEVERE STORMS APPEAR POSSIBLE WEDNESDAY OR THURSDAY. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND SUNDAY AFTERNOON OR EVENING. FOBERT
In the hours before
Local storm report, May 7, 8:14 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
814 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL CEDAR RAPIDS 41.56N 98.15W
05/07/2005 0.75 INCH BOONE NE LAW ENFORCEMENT
&&
JBLocal storm report, May 7, 8:37 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
837 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 E CEDAR RAPIDS 41.56N 98.11W
05/07/2005 0.88 INCH BOONE NE LAW ENFORCEMENT
&&
JBLocal storm report, May 7, 9:00 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 NE MAGNET 42.48N 97.44W
05/07/2005 0.88 INCH CEDAR NE PUBLIC
0855 PM TSTM WND GST 2 NE MAGNET 42.48N 97.44W
05/07/2005 60 MPH CEDAR NE PUBLIC
&&
JBLocal storm report, May 7, 9:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
932 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 2 NNW NEWMAN GROVE 41.77N 97.79W
05/07/2005 0.88 INCH MADISON NE PUBLIC
&&
JBLocal storm report, May 7, 9:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
958 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 2 SW BATTLE CREEK 41.98N 97.63W
05/07/2005 0.75 INCH MADISON NE TRAINED SPOTTER
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:54 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 36 min |
| May 7, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 63 min |
| May 7, 8:44 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 46 min |
| May 7, 9:06 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 54 min |
| May 7, 10:09 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 51 min |
| May 7, 10:19 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 41 min |
| May 7, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 45 min |
| May 7, 10:47 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 28 min |
| May 8, 3:31 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 44 min |
| May 8, 5:23 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| May 8, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 32 min |
| May 8, 6:05 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 40 min |
| May 8, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 25 min |
| May 8, 3:18 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 42 min |
| May 8, 3:52 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 26 min |
| May 8, 4:22 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 23 min |
| May 8, 4:34 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 41 min |
| May 8, 6:54 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.